MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW
Model Number CAT6KIT-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the popliteal artery using an indigo system aspiration catheter 6 (cat6), a non-penumbra guide sheath and a guidewire.It was noted that the patient anatomy was tortuous.During the procedure, the physician completed one pass using the cat6.While advancing the cat6 through a calcified lesion to make another pass, the physician kinked the proximal end of the cat6.Therefore, the cat6 was removed.The procedure was completed using a new cat6, a guidewire and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note, that the following sections were incorrectly reported on the initial mfr report.And is being corrected on this follow-up #xx mfr report.1.Section g: box 4, date received by manufacturer.H3 other text: placeholder.
 
Additional Manufacturer Narrative
H10/11: previous mdr submission indicated "please note that the following sections were incorrectly reported on the initial mfr report and is being corrected on this follow-up #xx mfr report.However, the follow-up #xx and mfr report# have been updated in this follow-up.Please note that the following sections were incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2021-02046.H3 other text: placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12471746
Report Number3005168196-2021-02046
Device Sequence Number5156405
Product Code QEW
UDI-Device Identifier00815948020405
UDI-Public00815948020405
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model NumberCAT6KIT-A
Device Catalogue NumberCAT6KIT
Device Lot NumberF101684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer09/07/2021
01/14/2005
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date11/19/2021
12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005